Couldn't find what you looking for?

TRY OUR SEARCH!

I have noticed a relationship between hemorrhoid flare ups and medications. In the past, I have had issues with a birth control pill - as soon as I switched, the hemorrhoids I had suffered with just calmed down!  I also have more problems when I take antihistamines for some reason. Most recently, I believe that taking Lisinopril is causing a recent flare up. I decided to experiment a little. My family doctor switched my BP medicine - with some reluctance - when I told her I thought there was a connection. After 3-4 days on the new medicine, things began to slowly improve but not go away completely. I took a Lisinopril today and have had a flare up and worse pain again. I don't think this is all in my head. I just wish I knew what the connection was between my reaction to these medications and hemorrhoids so I could avoid it.

Has anyone else ever had problems with medications and hemorrhoids? There isn't anything out there I can find that shows the connection, but my experience says otherwise!

Loading...

Yes, I am so angry that I had to find this out on my own. I have been miserable and had gotten to the point I was practically bedridden from the pain. I spent months trying every medication imaginable to treat hemorhoids. There were many days I would sit in the bath tub to get a little relief. I have missed months of my life and precious time with my family. One day about a week ago I tried to back track when this began and what I had done differently this year, then it occurred to me, blood pressure medication, what does blood pressure medication do? It causes you arteries or veins to expand in order to increase blood flow. What causes hemorhoids? Tissue where blood pools and causes the tissue to swell, that's what causes the pain. I used common sense and figured it out on my own. I've been off the Lisinopril for about a week, no more hemrhoids even after bm. Hope this helps someone.

Reply

Loading...


YES: I started taking Lisiniopril about 1 year ago and I have developed Anaal Fistulas and I had surgery and seton placement. Now two months after surger the Fistual has come back. It has to be a connection I am going to my Dr and change my BP Medication Today.
Reply

Loading...

Same issue.  For me Lisinopril seemed to cause consitpation, so doc says it was my straining, not the drug, that caused the hemorrhoids.  Whatever.  If Lisinopril cause the straining and the straining caused the hem's, then the Lisinopril really caused them.

Reply

Loading...

Yes, it's  a common complain of people using Lisinopril. Some even develops cluster of hemorrhoid and sudden flare-ups. You can discuss this with your doctor, maybe he can recommend an alternative medication for you.

Reply

Loading...

Yes! Yes! Yes! Lisinopril Can cause hemorrhoids or anal bleeding or whatever you want to call it! I was on it years ago and I notice it and immediately stopped it. Then a doctor insisted that I try it again and the hemorrhoids and bleeding came back! I have never had any kind of anal bleeding in my entire life except when Lisinopril! Although the doctors don't seem to want to believe it is not in your head it is real
Reply

Loading...

This medication should be trashed, this is the worst pain I have ever had in my life. It started with me a week after my Dr prescribed it to me and I've only been on it for there months, if u take this med get off of it!!!
Reply

Loading...

Thanks all...I was on lisinopril for about 5 months total, I started having hemmorrhoids and very light bleeding after about 3 months of taking lisinopril, I was originally on 10 and later went down to 5, but the hemmorrhoids have been worse lately. I stopped taking lisinopril tonight, I expect it will help. Thanks again to everyone for the information.
Reply

Loading...

Oh yes, I am also having hemorrhoid trouble with Lisinopril. Mine started within days of taking it. And my stool is always soft. So it's not from straining at the potty. First time (at 10 mg) it was terribly itchy hemorrhoids.Almost immediately, like the next morning after stopping the lisinopril, I started to feel relief. Now again on it but half dosage (5 mg) at my own discretion, the rhoids are coming back with pain instead of itching. Within about a week. I have tried going off the lisinopril but it's not going to be easy. I have no question it's from the lisinopril but wonder if it could be reacting with any other meds. I'm currently on thyroid meds and propranolol.
Reply

Loading...

I googled about it because I was suspicious. Nothing else had changed. It works great on bp. But I guess I'm going to have to find another bp med after what I've been reading.
Reply

Loading...

Hi my name is veronica i also have a cluster of hemorroids and yesterday was diagnosed with ulcerative colitis...i now believe from the lisinopril. Thank u everyone.. Alone...I'm 45yrs old
Reply

Loading...

Thanks much to all for this explanation. I thought my hemorrhoids were possibly due to previous doses of antibiotics messing up my intestines/ rectal area. I have had some success with suppositories and other over-the-counter meds like stool softeners and ibuprofen for the pain. I am going to try to get on another drug for blood pressure control.
I eat a natural high fiber diet and drink adequate amounts of water, and couldn't for the life of me figure out why I had these flare ups.
Reply

Loading...

I was placed on Lisinopril August 2017 to treat newly diagnosed high blood pressure that had been spiking from150s/87 to 198/92, accompanied by nosebleeds and pressure at the temples. While my blood pressure is now regularly 134/82, and dropping, last night I experienced vomiting and bright red blood in my stool.
Reply

Loading...

I was dealing with the most painful roids and bleeding. Went off Lisinopril and they went away but my bp went sky high. Went back on meds and the roids were back! Get off Lisinopril!
Reply

Loading...

My husband is currently experiencing the same as everyone else. His doctor put him on lisinopril about 3 months ago and he’s in excruciating pain. We didn’t know what it was but someone said it sounded like hemorrhoids. Does anyone know what other medications can be substituted for Lisinopril that has worked for them?
Reply

Loading...